Alert archive / Nebraska / Flash Flood Warnings in 2007

Flash Flood Warning 7, NWS Hastings, NE

May 29, 2007Valley County, Nebraska

NWS Hastings, NE issued this flash flood warning at May 29, 2007, 1:21 PM CDT for Valley County, Nebraska. It was in force for 6 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
May 29, 2007, 1:21 PM CDT (18:21 UTC)
Expired
May 29, 2007, 7:15 PM CDT
In force
6 hr
Issued by
NWS Hastings, NE
Area
Whole counties

County Valley County, NE

The radar

The North Platte radar (KLNX), 139 km from the middle of the area, began a volume at 18:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 29, 4:07 PM CDTFLASH FLOOD7 Ne Ord, NE3.5 INCHES OF RAIN WITH WATER OVER MANY COUNTY ROADS IN THE AREA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 6.4 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2007-05-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 740 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2007-05-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 211 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
740 J/kg
Mixed-layer CIN
-38 J/kg
Mixed-layer LCL
713 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
211 m²/s²
0-3 km storm-relative helicity
255 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KGID 291822
FFWGID
NEC175-300015-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
121 PM CDT TUE MAY 29 2007

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHERN VALLEY COUNTY IN CENTRAL NEBRASKA
  THIS INCLUDES THE CITY OF ORD.

* UNTIL 715 PM CDT

* AT 121 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  HEAVY RAIN FROM A THUNDERSTORM NEAR ORD...OR ABOUT 8 MILES
  NORTHEAST OF ORD...MOVING NORTHEAST AT 20 MPH.

* THE STORM PRODUCING HEAVY RAIN WILL OTHERWISE REMAIN OVER MAINLY
  RURAL AREAS OF THE INDICATED COUNTY.

RADAR ESTIMATES RAINFALL AMOUNTS OF 3 TO 5 INCHES HAVE FALLEN IN THE 
WARNED AREA. ADDITIONAL RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE 
EXPECTED IN THE NEXT SEVERAL HOURS.  THIS RAINFALL WILL MAKE THE 
NORTH LOUP RIVER...ELM CREEK AND HASKELL CREEK VERY VULNERABLE TO 
FLASH FLOODING.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

LAT...LON 4150 9921 4152 9875 4174 9875 4174 9921

$$

AWJ
1 follow-up statement
000 
WGUS73 KGID 292106
FFSGID

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
405 PM CDT TUE MAY 29 2007

NEC175-300015-
VALLEY NE-
405 PM CDT TUE MAY 29 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 PM CDT FOR
NORTHERN VALLEY COUNTY...

AT 405 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A LINE OF THUNDERSTORMS PRODUCING FLASH FLOODING.  THESE 
STORMS WERE LOCATED NEAR ELYRIA...OR ABOUT 6 MILES NORTH OF 
ORD...MOVING NORTHEAST AT 20 MPH.

THESE THUNDERSTORMS WITH EXCESSIVE RAIN WILL OTHERWISE REMAIN OVER 
MAINLY RURAL AREAS OF VALLEY COUNTY.

RADAR ESTIMATES RAINFALL AMOUNTS OF 4 TO 5 INCHES HAVE FALLEN IN THE 
WARNED AREA. ADDITIONAL RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE 
EXPECTED THROUGH TONIGHT.  THIS RAINFALL WILL MAKE THE NORTH LOUP 
RIVER...ELM CREEK AND HASKELL CREEK VERY VULNERABLE TO FLASH 
FLOODING.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

LAT...LON 4150 9921 4152 9875 4174 9875 4174 9921

$$

AWJ

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this flash flood warning went out at May 29, 1:01 PM CDT, 20 minutes earlier.

Area forecast discussion, May 29, 1:01 PM CDT, 20 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE HASTINGS NE
101 PM CDT TUE MAY 29 2007

.AVIATION...BIGGEST AVIATION CHALLENGE FOR THE KGRI TERMINAL WILL
ONCE AGAIN REVOLVE AROUND WHEN TO INSERT THUNDERSTORMS INTO THE
FORECAST AND HOW LOW CEILINGS WILL DROP TONIGHT. APPEARS AS THOUGH
INITIAL BAND OF THUNDERSTORMS RIDING ACROSS THE KGRI TERMINAL THIS
AFTERNOON WILL SLIDE FAR ENOUGH NORTH TO BRING A BRIEF PERIOD OF
DRY CONDITIONS LATE THIS AFTERNOON INTO EARLY THIS EVENING.
HOWEVER...THUNDERSTORMS WILL RETURN DURING THE MID TO LATE EVENING
AND ARE NOT EXPECTED TO DISAPPEAR UNTIL SUNRISE ON WEDNESDAY.
CLOUD CEILINGS WILL BE VERY DIFFICULT TO MANAGE AS HEIGHTS ARE
LIKELY TO VARY FROM 1500 FT UP TO 5000 FT THIS AFTERNOON.
ANTICIPATE CLOUD CEILINGS WILL DROP BELOW 1000 FT OVERNIGHT AS THE
HEAVIER PRECIPITATION MOVES INTO THE AREA.

&&

.PREV DISCUSSION... /ISSUED 623 AM CDT TUE MAY 29 2007/

DISCUSSION...MAIN FORECAST CONCERNS WILL BE PRECIPITATION THROUGH
WEDNESDAY...AND AGAIN THURSDAY AFTERNOON THROUGH FRIDAY.

THUNDERSTORMS CONTINUE IN THE WESTERN PART OF THE FORECAST AREA.
EXPECT THAT THIS WILL DECREASE IN INTENSITY EARLY THIS MORNING. BY
LATER THIS MORNING THOUGH...AN UPPER LEVEL SHORT WAVE IS EXPECTED TO
MOVE THROUGH THE REGION AND CAUSE ENOUGH INSTABILITY TO CAUSE SOME
SHOWERS AND THUNDERSTORMS ACROSS THE FORECAST AREA.

TONIGHT A SURFACE LOW PRESSURE SYSTEM AND COLD FRONT MOVE INTO THE
FORECAST AREA. MODELS STILL HAVE SOME TIMING ISSUES WITH THIS FRONT.
THE FRONT SHOULD MOVE INTO THE FORECAST AREA LATE THIS AFTERNOON OR
EARLY THIS EVENING AND BE MOSTLY THROUGH THE AREA BY WEDNESDAY
MORNING. HEAVY RAIN IS EXPECTED AS THE FRONT MOVES THROUGH. SINCE
THE FRONT IS MOVING SLOWLY AND THE STORM MOTION IS NEARLY PARALLEL
TO THE FRONT AND SHOULD CAUSE SOME TRAINING. WITH THE FRONT STILL IN
THE EASTERN PART OF THE FORECAST AREA EARLY WEDNESDAY...THERE IS
STILL A CHANCE FOR THUNDERSTORMS INTO WEDNESDAY. WITH THE POTENTIAL
FOR HEAVY RAIN...HAVE ISSUED A FLASH FLOOD WATCH FOR TONIGHT INTO
WEDNESDAY MORNING.

WEDNESDAY NIGHT THE FRONT SHOULD BE FAR ENOUGH TO THE EAST THAT IT
SHOULD BE DRY. A STRONG UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE
INTO THE NORTHERN PLAINS WEDNESDAY NIGHT AND THURSDAY. THIS SLOW
MOVING LOW WILL SEND SHORT WAVES ACROSS THE FORECAST AREA THURSDAY
THROUGH FRIDAY AND THIS SHOULD CAUSE ENOUGH INSTABILITY TO PRODUCE A
FEW SHOWERS OR THUNDERSTORMS. MADE NO CHANGES TO SATURDAY AND
BEYOND.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH WEDNESDAY
     MORNING FOR NEZ039>041-046>049-060>064-072>077-082>087.

KS...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH WEDNESDAY
     MORNING FOR KSZ005>007-017>019.

&&
Hazardous weather outlook, May 29, 11:54 AM CDT, 1 hour 27 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE HASTINGS NE
1154 AM CDT TUE MAY 29 2007

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
301200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
1154 AM CDT TUE MAY 29 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS WILL EXPAND IN COVERAGE ACROSS THE OUTLOOK AREA
TODAY INTO TONIGHT. THESE STORMS WILL BE CAPABLE OF PRODUCING VERY
HEAVY RAINFALL OVER AN EXTENDED PERIOD OF TIME. RAINFALL AMOUNTS
OF 2 TO 4 INCHES WITH ISOLATED AREAS SEEING UP TO 6 INCHES WILL BE
POSSIBLE BY WEDNESDAY MORNING. THIS HEAVY RAINFALL MAY CAUSE AREAS
OF FLASH FLOODING...LOWLAND FLOODING AND SIGNIFICANT RISES IN
RIVERS AND STREAMS. ALTHOUGH WIDESPREAD SEVERE THUNDERSTORMS ARE
NOT EXPECTED...A FEW STORMS MAY PRODUCE WIND GUSTS TO 50 MPH ALONG
WITH PENNY SIZED HAIL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

SCATTERED THUNDERSTORMS ARE EXPECTED TO CONTINUE INTO WEDNESDAY.
SOME OF THE THUNDERSTORMS WEDNESDAY MORNING COULD PRODUCE HEAVY
RAINFALL.

IN ADDITION...AN INTERMITTENT CHANCE OF THUNDERSTORMS WILL EXIST
THURSDAY THROUGH THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT. SPOTTERS ARE
ENCOURAGED TO REPORT RAINFALL AMOUNTS.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 29, 3:47 AM CDTFlash Flood WatchGIDAdams, Buffalo, Clay, Dawson, Fillmore, Franklin and 18 more24 hr
May 29, 6:07 PM CDTFlash Flood WarningGIDHoward, Merrick, Nance6 hr
May 29, 6:07 PM CDTFlash Flood WarningGIDAdams, Buffalo, Clay, Dawson, Fillmore, Furnas and 12 more91 days

Nearby

Flash Flood Warnings in Nebraska, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.